Alert archive / Georgia / Gale Watches in 2009

Gale Watch 7, NWS Charleston, SC

April 6, 2009

NWS Charleston, SC issued this gale watch at Apr 6, 2009, 4:57 AM EDT. It took effect at Apr 6, 2009, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2009, 4:57 AM EDT (08:57 UTC)
In effect from
Apr 6, 2009, 4:00 PM EDT
Expired
Apr 6, 2009, 3:32 PM EDT
In force
Issued by
NWS Charleston, SC

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Apr 6, 4:34 AM EDT, 23 minutes earlier.

Area forecast discussion, Apr 6, 4:34 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
434 AM EDT MON APR 6 2009

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING FOLLOWED BY
HIGH PRESSURE TONIGHT THROUGH THE END OF THE WEEK. A COLD FRONT
WILL MOVE THROUGH ON SATURDAY...THEN HIGH PRESSURE WILL REBUILD
BEHIND THE FRONT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
STRONG COLD FRONT ALREADY PUSHING THROUGH CENTRAL GA THIS MORNING
WITH A PRE-FRONTAL TROUGH TRIGGERING A FEW ISOLATED STRONG/SEVERE
TSTMS OVER THE SC UPSTATE AND MIDLANDS. ALTHOUGH OUR LOW-LEVEL
DEWPOINTS HAVE BEEN SURGING INTO THE MID TO UPPER 60S OVERNIGHT
AND MID-LEVEL LAPSE RATES ARE QUITE HIGH BETWEEN 7.5 AND 8C...THE
LACK OF SURFACE-BASED INSTABILITY AND A FORCING MECHANISM HAS
PRECLUDED ANY OVERNIGHT CONVECTION IN OUR AREA. THE BRUNT OF THE
FORCING ASSOCIATED WITH THE PRE-FRONTAL TROUGH SHOULD REMAIN JUST
N OF THE FORECAST AREA THROUGH DAYBREAK. THUS ONLY ISOLATED
SHOWERS EXPECTED. THE MAIN FRONTAL BAND WILL MOVE THROUGH BETWEEN
12 AND 16Z...ALTHOUGH IT WILL PROBABLY REMAIN THIN AND POSSIBLY
ONLY AFFECT OUR NORTHERN AREAS. WE DO NOT FEEL THERE IS MUCH OF A
SEVERE THREAT WITH THIS BAND DUE TO MARGINAL LOW-LEVEL
INSTABILITY. THE MAIN THREAT WOULD BE FROM DAMAGING WINDS.

BEHIND THE FRONT...MUCH DRIER AIR WILL FILTER IN DURING THE
AFTERNOON WHILE THE MIXED LAYER DEEPENS TO AROUND 4500 FT. THE
STRONGEST LOW-LEVEL WINDS WILL BE AROUND 18Z WITH 850 MB SPEEDS
PROGGED AT AROUND 50 KT. AS WITH MOST DYNAMIC FRONTS...THERE WILL
BE A SMALL TIME WINDOW WHERE THE DEEP MIXED-LAYER WILL OVERLAP
WITH HOWLING UPPER WINDS SUCH AS THESE. RAPID PRESSURE RISES AND
SUBSIDENCE BEHIND THE FRONTAL PASSAGE MIDDAY WILL YIELD A BURST OF
VERY GUSTY SURFACE WINDS. WINDS WILL REMAIN PRETTY SOLID THROUGH
THE AFTERNOON WITH 925 MB WINDS OF 30-35 KT. SUSTAINED WINDS WILL
PROBABLY FALL BETWEEN 20 AND 30 MPH FOR MUCH OF THE AFTERNOON. GUSTS
AS HIGH AS 45 MPH ARE ALSO POSSIBLE. AFTER PORING OVER THE MODEL
GUIDANCE AND SOUNDINGS...WE SIMPLY COULD NOT JUSTIFY A WIND
ADVISORY WITH THIS FORECAST PACKAGE. NEEDLESS TO SAY IT COULD BE
CLOSE IN A FEW SPOTS...BUT PREVAILING CONDITIONS EXPECTED TO
REMAIN SUB-ADVISORY CRITERIA.

LAKE WINDS...GUSTY WINDS WILL DEVELOP ON THE LAKE TODAY AND
CONTINUE THROUGH TUE NIGHT. LAKE WIND ADVISORY IN EFFECT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
MUCH COOLER AIR WILL MOVE IN FROM THE WEST TONIGHT WHILE A
POWERFUL UPPER TROUGH SWINGS IN. THE NAM...AND TO A LESSER
EXTENT...THE GFS SHOW QUITE A BIT OF MID-LEVEL WRAP-AROUND
MOISTURE MOVING IN FROM THE NW TONIGHT. WITH STRONG PRESSURE RISES
CONTINUING OVERNIGHT...SURFACE WINDS WILL REMAIN PRETTY HIGH...IN
THE 8-12 KT RANGE. INLAND TEMPS COULD DROP INTO THE MIDDLE 30S IF
COLD AIR MAKES IT IN AS QUICKLY AS CURRENTLY PROGGED. SOME OF THE
STATISTICAL GUIDANCE IS INDICATING THE POSSIBILITY OF A FEW
SHELTERED LOCATIONS DROPPING BRIEFLY TO FREEZING TUE MORNING. THE
LAST FEW EVENTS HAVE PROVED THESE NUMBERS TO BE A BIT ON THE LOW
SIDE BUT THE POSSIBILITY EXISTS. WITH WINDS REMAINING UP ALL
NIGHT...FROST THREAT IS VERY LOW. HELD OFF ON ISSUING ANY FREEZE
WATCHES FOR TONIGHT DUE TO VERY LOW CONFIDENCE IN MORE THAN AN
ISOLATED FREEZE EVENT.

A COLD AIRMASS WILL PERSIST THROUGH TUESDAY WHILE A PERSISTENT
MID-DECK SLOWLY SHIFTS OFFSHORE DURING THE LATE AFTERNOON. THE
CLOUD COVER WILL FURTHER LIMIT WARMING ALTHOUGH SOME WEAK
DOWNSLOPE FLOW WILL OFFSET THIS SOMEWHAT. HAVE FORECAST HIGHS
FAIRLY CLOSE TO THICKNESS PROGS...IN THE MID 50S. IT WILL BE
ANOTHER BREEZY DAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
A DEEP UPPER LEVEL TROF OVER THE EASTERN U.S. WILL BE DEPARTING AS
A WEAK/LOW AMPLITUDE RIDGE MOVES IN FOR WEDNESDAY AND PART OF
THURSDAY. A SOLID FREEZE EXPECTED TUESDAY NIGHT WITH LOWS RANGING
FROM THE MID TO UPPER 20S WELL INLAND...TO THE LOWER 30S EAST.
LOOKS LIKE ONLY LOCATIONS WITHIN 5 TO 10 MILES OF THE COAST WILL
REMAIN JUST ABOVE FREEZING. THE SURFACE HIGH WILL BE SOUTH OF THE
REGION TUESDAY NIGHT...WHICH WILL KEEP A VERY LIGHT WESTERLY
GEOSTROPHIC WIND OVER THE REGION. TEMPS AND HUMIDITY WILL GRADUALLY
MODERATE LATER WEDNESDAY THROUGH THURSDAY AS ANOTHER UPPER LOW
MOVES INTO THE CENTRAL U.S. BY FRIDAY. BEFORE THEN...ANOTHER VERY
COOL NIGHT WEDNESDAY NIGHT...BUT MINS EXPECTED TO REMAIN ABOVE
FREEZING.

NEXT CHANCE FOR PRECIP STILL LOOKS TO BE FRIDAY AS A STRONG UPPER
LOW MOVES INTO THE OH RIVER VALLEY. HAVE LEFT CHANCE POPS FOR
SHOWERS AND TSTMS FRIDAY AND FRIDAY NIGHT. THE UPPER LOW DEPARTS OFF
THE VA COAST SATURDAY WITH LOW LEVEL FLOW VEERING TO WESTERLY. TEMPS
EXPECTED TO BE ABOVE NORMAL FRIDAY AND SATURDAY. A WEAK FRONT
GLANCES OUR AREA FROM THE NORTH SATURDAY NIGHT AND EARLY
SUNDAY...WITH LITTLE/NO REAL COOL DOWN SATURDAY NIGHT. BY
SUNDAY...THE LOW LEVEL FLOW ALREADY RETURNS TO ESE AS YET ANOTHER
UPPER TROF CARVES INTO THE CENTRAL U.S. HAVE HELD OFF WITH ANY POPS
FOR SUNDAY...WITH SLIGHT CHC POPS JUST BEYOND THE PERIOD SUNDAY
NIGHT/MONDAY.

&&

.AVIATION /08Z MONDAY THROUGH FRIDAY/...
LOW-LEVEL MOISTURE CONTINUES TO SURGE INTO THE REGION THIS MORNING
AHEAD OF A STRONG COLD FRONT EXPECTED TO MOVE OFFSHORE LATE THIS
MORNING. CEILINGS WILL BOUNCE AROUND QUITE A BIT DUE TO THE
OPPOSING FORCES OF WARMING TEMPS AND INCREASING LOW-LEVEL
DEWPOINTS...HOWEVER A PERIOD OF IFR CEILINGS EXPECTED A FEW HRS
PRIOR TO DAYBREAK. MAINTAINED LOW-LEVEL WIND SHEAR AT BOTH TERMINALS
THROUGH DAYBREAK DUE TO A STRONG LOW-LEVEL JET ABOVE FAIRLY WEAK
SURFACE WINDS. AS THE FRONT MOVES THROUGH BETWEEN 10Z AND
16Z...ISOLATED TO SCATTERED SHOWERS AND POSSIBLY A TSTM...BUT
THINK THE BEST FORCING WILL REMAIN N OF BOTH TERMINALS. THUS DID
NOT INCLUDE PRECIP AT EITHER SITE.

DEEP MIXING WILL COMMENCE BEHIND THE FRONT AS MUCH COOLER...DRIER
AIR MOVES IN. THIS WILL RESULT IN WINDY CONDITIONS THROUGH EARLY
EVENING. WINDS WILL REMAIN FAIRLY GUSTY THROUGH MIDNIGHT ALTHOUGH
SPEEDS WILL BE QUITE A BIT LESS THAN DURING TODAY.

EXTENDED AVIATION OUTLOOK...VFR THROUGH THE PERIOD.

&&

.MARINE...
SOUTHERLY WINDS WILL CONTINUE TO INCREASE THROUGH THE MORNING
HOURS OVER THE WATERS AS 925 MB WINDS CRANK UP TO AROUND 50 KT
AHEAD OF A POTENT SHORTWAVE AND SURFACE COLD FRONT. HOWEVER...DUE
TO THE WARM ADVECTION FLOW OVER FAIRLY WARM WATERS...MIXING
PROFILES WILL REMAIN FAIRLY POOR. AFTER THE COLD FRONT RACES
OFFSHORE DURING THE AFTERNOON...COOL...DRY AIR MOVING OVER THE
WARM WATERS WILL DRASTICALLY IMPROVE MIXING PROFILES...THUS AN
INCREASE IN WIND SPEEDS IS EXPECTED. 925 MB WINDS PROGGED AT
AROUND 35 KT FROM LATE THIS AFTERNOON THROUGH TONIGHT ON THE
NAM-12. THIS WILL YIELD SOLID SMALL CRAFT WINDS IN THE NEARSHORE
WATERS WITH A SOLID GALE EVENT OVER THE OFFSHORE GA WATERS. THERE
COULD BE SOME GALE FORCE GUSTS ACROSS NEARSHORE SC WATERS LATE
THIS AFTERNOON...ALTHOUGH THESE WOULD MAINLY BE OVER FAR OUTER
PORTIONS AND LOW-LEVEL WINDS ARE NOT STRONG ENOUGH TO SUPPORT
FREQUENT GALE FORCE GUSTS. THUS HAVE HELD OFF ON ANY GALE WARNING
ISSUANCE FOR NEARSHORE SC WATERS.

NAM CONTINUES TO SHOW A 40-45 KT 850 MB JET MAX SHIFTING OFF THE
SOUTHEAST GA COAST LATE TONIGHT. DUE TO THE POTENTIAL FOR FREQUENT
GUSTS IN EXCESS OF 35 KT...HAVE HOISTED A GALE WATCH FOR THE
NEARSHORE GA WATERS STARTING LATE THIS AFTERNOON...RUNNING THROUGH
TUE AFTERNOON.

WIND SPEEDS IN THE CHARLESTON HARBOR COULD FLIRT WITH GALE CRITERIA
THIS AFTERNOON BEHIND THE COLD FRONT. MOST LIKELY THE SUSTAINED
WINDS WILL REMAIN IN THE 20-30 KT RANGE BUT A FEW GUSTS TO 35 KT
ARE POSSIBLE. MAINTAINED A SMALL CRAFT ADVISORY AT THIS TIME.

GALE CONDITIONS ARE EXPECTED TO BE STILL IN PLACE OVER THE OUTER GA
WATERS TUESDAY NIGHT. WINDS AND SEAS WILL GRADUALLY DECREASE BELOW
HIGHLIGHT LEVELS ON WEDNESDAY AS HIGH PRESSURE BUILDS TO THE SOUTH
OF THE REGION THROUGH THURSDAY. WINDS WILL AGAIN INCREASE FROM THE
SSW LATER THURSDAY AND FRIDAY AS ANOTHER STRONG SURFACE LOW CENTER
FORMS OVER THE CENTRAL MS RIVER VALLEY FRIDAY. WILL LIKELY SEE AT
LEAST LOW END SCA CONDITIONS OVER THE OFFSHORE WATERS THURSDAY NIGHT
AND FRIDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL MIDNIGHT EDT TUESDAY NIGHT FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 12 PM EDT WEDNESDAY FOR AMZ350-352.
     GALE WATCH FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR
     AMZ354.
     SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR AMZ354.
     GALE WARNING UNTIL 4 AM EDT WEDNESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR AMZ330.

&&

JRL/RFM
Hazardous weather outlook, Apr 5, 10:47 PM EDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1047 PM EDT SUN APR 5 2009

GAZ099>101-114>119-137>141-061000-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-
INLAND MCINTOSH-COASTAL MCINTOSH-
1047 PM EDT SUN APR 5 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REDEVELOP TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS
THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THE
MAIN HAZARDS BEING DAMAGING WINDS AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. BE SURE YOUR NOAA WEATHER RADIO IS IN ALERT MODE
BEFORE GOING TO BED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PRECEDE A COLD FRONT MOVING THROUGH THE AREA MIDDAY MONDAY. A FEW
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

FREEZING TEMPERATURES...A COLD FRONT WILL MOVE ACROSS THE REGION
MONDAY. AN UNSEASONABLY COLD AIRMASS WILL OVERSPREAD THE AREA
FROM MONDAY NIGHT INTO WEDNESDAY. MONDAY NIGHT...OVERNIGHT LOW
TEMPERATURES COULD APPROACH FREEZING...GENERALLY WEST OF A LINE
FROM STATESBORO TO WALTERBORO TO JAMESTOWN. ON TUESDAY
NIGHT...TEMPERATURES COULD DROP BELOW FREEZING IN MANY LOCATIONS
WEST OF US-17. A HARD FREEZE CANNOT BE RULED OUT IN SHELTERED
INLAND LOCATIONS. AGRICULTURAL INTERESTS SHOULD REMAIN ALERT FOR
THE POTENTIAL FOR A DAMAGING LATE SEASON FREEZE. FREEZE WATCHES
AND WARNINGS MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND MONDAY MORNING.

AMZ330-350-352-354-061000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
1047 PM EDT SUN APR 5 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REDEVELOP TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS
THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THE
MAIN HAZARDS BEING DAMAGING WINDS AND WATERSPOUTS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. BE SURE YOUR NOAA WEATHER RADIO IS IN ALERT MODE
BEFORE GOING TO BED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PRECEDE A COLD FRONT MOVING THROUGH THE AREA MIDDAY MONDAY. A FEW
STORMS COULD BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL.

STRONG WINDS...AFTER A STRONG COLD FRONT CROSSES THE COASTAL
WATERS MONDAY...GALE FORCE WINDS MAY DEVELOP LATE MONDAY THROUGH
TUESDAY NIGHT. GALE WATCHES AND WARNINGS MAY EVENTUALLY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND MONDAY MORNING.

GAZ087-088-SCZ040-042>044-047>051-061000-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1047 PM EDT SUN APR 5 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REDEVELOP TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS
THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THE
MAIN HAZARDS BEING DAMAGING WINDS AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. BE SURE YOUR NOAA WEATHER RADIO IS IN ALERT MODE
BEFORE GOING TO BED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PRECEDE A COLD FRONT MOVING THROUGH THE AREA MIDDAY MONDAY. A FEW
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

FREEZING TEMPERATURES...A COLD FRONT WILL MOVE ACROSS THE REGION
MONDAY. AN UNSEASONABLY COLD AIRMASS WILL OVERSPREAD THE AREA
FROM MONDAY NIGHT INTO WEDNESDAY. MONDAY NIGHT...OVERNIGHT LOW
TEMPERATURES COULD APPROACH FREEZING...GENERALLY WEST OF A LINE
FROM STATESBORO TO WALTERBORO TO JAMESTOWN. ON TUESDAY
NIGHT...TEMPERATURES COULD DROP BELOW FREEZING IN MANY LOCATIONS
WEST OF US-17. A HARD FREEZE CANNOT BE RULED OUT IN SHELTERED
INLAND LOCATIONS. AGRICULTURAL INTERESTS SHOULD REMAIN ALERT FOR
THE POTENTIAL FOR A DAMAGING LATE SEASON FREEZE. FREEZE WATCHES
AND WARNINGS MAY EVENTUALLY BE REQUIRED.

STRONG WINDS...WINDY CONDITIONS ARE EXPECTED TO IMPACT MUCH OF
SOUTHERN SOUTH CAROLINA AND FAR INTERIOR SOUTHEAST GEORGIA MONDAY
AFTERNOON IN THE WAKE OF A COLD FRONT. A WIND ADVISORY MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND MONDAY MORNING.

SCZ045-061000-
BERKELEY-
1047 PM EDT SUN APR 5 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TONIGHT...
...LAKE WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO 2 AM EDT
WEDNESDAY FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REDEVELOP TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS
THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THE
MAIN HAZARDS BEING DAMAGING WINDS AND TORNADOES.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. BE SURE YOUR NOAA WEATHER RADIO IS IN ALERT MODE
BEFORE GOING TO BED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PRECEDE A COLD FRONT MOVING THROUGH THE AREA MIDDAY MONDAY. A FEW
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

FREEZING TEMPERATURES...A COLD FRONT WILL MOVE ACROSS THE REGION
MONDAY. AN UNSEASONABLY COLD AIRMASS WILL OVERSPREAD THE AREA
FROM MONDAY NIGHT INTO WEDNESDAY. MONDAY NIGHT...OVERNIGHT LOW
TEMPERATURES COULD APPROACH FREEZING...GENERALLY WEST OF A LINE
FROM STATESBORO TO WALTERBORO TO JAMESTOWN. ON TUESDAY
NIGHT...TEMPERATURES COULD DROP BELOW FREEZING IN MANY LOCATIONS
WEST OF US-17. A HARD FREEZE CANNOT BE RULED OUT IN SHELTERED
INLAND LOCATIONS. AGRICULTURAL INTERESTS SHOULD REMAIN ALERT FOR
THE POTENTIAL FOR A DAMAGING LATE SEASON FREEZE. FREEZE WATCHES
AND WARNINGS MAY EVENTUALLY BE REQUIRED.

STRONG WINDS...WINDY CONDITIONS ARE EXPECTED TO IMPACT MUCH OF
SOUTHERN SOUTH CAROLINA AND FAR INTERIOR SOUTHEAST GEORGIA MONDAY
AFTERNOON IN THE WAKE OF A COLD FRONT. A WIND ADVISORY MAY
EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND MONDAY MORNING.

AMZ374-061000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1047 PM EDT SUN APR 5 2009

...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO REDEVELOP TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS
THE REGION. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE WITH THE
MAIN HAZARDS BEING DAMAGING WINDS AND WATERSPOUTS.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL
NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE. BE SURE YOUR NOAA WEATHER RADIO IS IN ALERT MODE
BEFORE GOING TO BED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL
PRECEDE A COLD FRONT MOVING THROUGH THE AREA MIDDAY MONDAY. A FEW
STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND MONDAY MORNING.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 4:57 AM EDTGale WarningCHS35 hr
Apr 6, 10:49 AM EDTSpecial Marine WarningCHS86 min
Apr 6, 4:02 PM EDTFreeze WatchCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more24 hr
Apr 6, 5:28 PM EDTHigh Wind WarningCHSBerkeley8 hr

Nearby

Gale Watches in Georgia, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.